Alert archive / Pennsylvania / Freeze Warnings in 2015

Freeze Warning 3, NWS State College, PA

May 22, 201511 counties in Pennsylvania

NWS State College, PA issued this freeze warning at May 22, 2015, 2:18 AM EDT for 11 counties in Pennsylvania. It took effect at May 23, 2015, 12:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 22, 2015, 2:18 AM EDT (06:18 UTC)
In effect from
May 23, 2015, 12:00 AM EDT
Expired
May 23, 2015, 8:00 AM EDT
In force
8 hr
Issued by
NWS State College, PA

Counties Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Elk County, PA, Lycoming County, PA, McKean County, PA, Potter County, PA, Sullivan County, PA, Tioga County, PA, Warren County, PA

The radar

The State College radar (KCCX), 59 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 6.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2015-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2015-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2014 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

958 
WWUS71 KCTP 220618
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
218 AM EDT FRI MAY 22 2015


PAZ004>006-010-011-017-037-221430-
/O.UPG.KCTP.FZ.A.0003.150523T0400Z-150523T1300Z/
/O.NEW.KCTP.FZ.W.0003.150523T0400Z-150523T1100Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-TIOGA-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...DUBOIS...CLEARFIELD...
MANSFIELD...WELLSBORO
218 AM EDT FRI MAY 22 2015

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT
SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT.

* TEMPERATURES...SUB-FREEZING TEMPERATURES ARE
  EXPECTED...ESPECIALLY IN OPEN AREAS AND VALLEYS. 

* TIMING...EARLY SATURDAY MORNING.

* IMPACTS...DAMAGE TO SENSITIVE CROPS AND VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT
SENSITIVE CROPS AND VEGETATION. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. PROVIDE SHELTER FOR
LIVESTOCK IF NECESSARY.

&&

$$

PAZ012-018-019-024-025-033-041-042-045-046-049>053-221430-
/O.NEW.KCTP.FR.Y.0003.150523T0400Z-150523T1100Z/
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-
SOMERSET-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
INCLUDING THE CITIES OF...RENOVO...PHILIPSBURG...STATE COLLEGE...
JOHNSTOWN...ALTOONA...SOMERSET...TROUT RUN...LAPORTE...
LOCK HAVEN...WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE...
SUNBURY...SHAMOKIN...BLOOMSBURG...BERWICK
218 AM EDT FRI MAY 22 2015

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT
SATURDAY.

* TEMPERATURES...LOWS IN THE MID 30S.

* TIMING...EARLY SATURDAY MORNING.

* IMPACTS...POSSIBLE DAMAGE TO SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD PROTECT SENSITIVE
PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE.

&&

$$
4 follow-up statements
038 
WWUS71 KCTP 220920
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
520 AM EDT FRI MAY 22 2015


PAZ004>006-010-011-017-037-221730-
/O.CON.KCTP.FZ.W.0003.150523T0400Z-150523T1100Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-TIOGA-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...DUBOIS...CLEARFIELD...
MANSFIELD...WELLSBORO
520 AM EDT FRI MAY 22 2015

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
EDT SATURDAY...

* TEMPERATURES...SUB-FREEZING TEMPERATURES ARE EXPECTED... 
  ESPECIALLY IN OPEN AREAS AND VALLEYS.

* TIMING...EARLY SATURDAY MORNING.

* IMPACTS...DAMAGE TO SENSITIVE CROPS AND VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT
SENSITIVE CROPS AND VEGETATION. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. PROVIDE SHELTER FOR
LIVESTOCK IF NECESSARY.

&&

$$

PAZ012-018-019-024-025-033-041-042-045-046-049>053-221730-
/O.CON.KCTP.FR.Y.0003.150523T0400Z-150523T1100Z/
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-
SOMERSET-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
INCLUDING THE CITIES OF...RENOVO...PHILIPSBURG...STATE COLLEGE...
JOHNSTOWN...ALTOONA...SOMERSET...TROUT RUN...LAPORTE...
LOCK HAVEN...WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE...
SUNBURY...SHAMOKIN...BLOOMSBURG...BERWICK
520 AM EDT FRI MAY 22 2015

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
EDT SATURDAY...

* TEMPERATURES...LOWS IN THE MID 30S.

* TIMING...EARLY SATURDAY MORNING.

* IMPACTS...POSSIBLE DAMAGE TO SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD PROTECT SENSITIVE
PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE.

&&

$$
937 
WWUS71 KCTP 221705
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
105 PM EDT FRI MAY 22 2015

...A HARD FREEZE IS EXPECTED ACROSS MUCH OF THE NORTHERN MOUNTAINS 
OF PENNSYLVANIA EARLY SATURDAY WHILE WIDESPREAD FROST WILL OCCUR 
THROUGHOUT THE CENTRAL RIDGE AND VALLEY REGION OF THE STATE...

.A LARGE...COLD AREA OF HIGH PRESSURE WILL BECOME CENTERED OVER
THE REGION LATE TONIGHT AND EARLY SATURDAY. VERY COLD...AND IN
SOME CASES RECORD LOW TEMPERATURES WILL OCCUR EARLY SATURDAY.

PAZ012-018-041-042-231200-
/O.UPG.KCTP.FR.Y.0003.150523T0400Z-150523T1100Z/
/O.EXB.KCTP.FZ.W.0003.150523T0400Z-150523T1200Z/
NORTHERN CLINTON-NORTHERN CENTRE-NORTHERN LYCOMING-SULLIVAN-
INCLUDING THE CITIES OF...RENOVO...PHILIPSBURG...TROUT RUN...
LAPORTE
105 PM EDT FRI MAY 22 2015

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
SATURDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT.

* TEMPERATURES...LOWS AROUND SUNRISE SATURDAY WILL BE IN THE UPPER
  20S TO LOWER 30S. SOME OF THE TYPICALLY COLD HIGH MOUNTAIN
  VALLEYS COULD SEE TEMPERATURES CLOSE TO 25 DEGREES. THESE
  READINGS WILL BE NEAR...OR BELOW RECORD LOWS FOR THE DATE.

* TIMING...TEMPERATURES ARE EXPECTED TO FIRST DIP BELOW FREEZING
  BY SHORTLY AFTER MIDNIGHT TONIGHT...THEN BOTTOM OUT BETWEEN 6
  AND 7 AM SATURDAY.

* IMPACTS...DAMAGE TO SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT
SENSITIVE CROPS AND VEGETATION.  POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

PAZ004>006-010-011-017-037-231200-
/O.EXT.KCTP.FZ.W.0003.150523T0400Z-150523T1200Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-TIOGA-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...DUBOIS...CLEARFIELD...
MANSFIELD...WELLSBORO
105 PM EDT FRI MAY 22 2015

...FREEZE WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
SATURDAY...

* TEMPERATURES...LOWS AROUND SUNRISE SATURDAY WILL BE BETWEEN 25
  AND 30 DEGREES IN MANY LOCATIONS. SOME OF THE TYPICALLY COLD
  HIGH MOUNTAIN VALLEYS COULD SEE TEMPERATURES CLOSE TO 20
  DEGREES. THESE READINGS WILL BE NEAR...OR BELOW RECORD LOWS FOR
  THE DATE.

* TIMING...TEMPERATURES ARE EXPECTED TO FIRST DIP BELOW FREEZING
  AROUND OR SHORTLY AFTER MIDNIGHT TONIGHT...THEN BOTTOM OUT
  BETWEEN 6 AND 7 AM SATURDAY.

* IMPACTS...DAMAGE TO SENSITIVE CROPS AND VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT
SENSITIVE CROPS AND VEGETATION. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. 

&&

$$

PAZ026>028-034-058-231200-
/O.EXB.KCTP.FR.Y.0003.150523T0400Z-150523T1200Z/
HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-SCHUYLKILL-
INCLUDING THE CITIES OF...HUNTINGDON...MOUNT UNION...LEWISTOWN...
MIFFLINTOWN...BEDFORD...POTTSVILLE
105 PM EDT FRI MAY 22 2015

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
SATURDAY.

* TEMPERATURES...LOWS AROUND SUNRISE SATURDAY WILL BE IN THE MID
  30S WITH FROST LIKELY.

* TIMING...TEMPERATURES WILL FIRST DIP INTO THE MID 30S SHORTLY
  AFTER MIDNIGHT...THEN SETTLE NEAR...OR JUST BELOW RECORD LOWS
  FOR THE DATE BETWEEN 5 AND 7 AM SATURDAY.

* IMPACTS...POSSIBLE DAMAGE TO SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD PROTECT SENSITIVE
PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE.

&&

$$

PAZ019-024-025-033-045-046-049>053-231200-
/O.EXT.KCTP.FR.Y.0003.150523T0400Z-150523T1200Z/
SOUTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
INCLUDING THE CITIES OF...STATE COLLEGE...JOHNSTOWN...ALTOONA...
SOMERSET...LOCK HAVEN...WILLIAMSPORT...LEWISBURG...SELINSGROVE...
DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG...BERWICK
105 PM EDT FRI MAY 22 2015

...FROST ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
SATURDAY...

* TEMPERATURES...LOWS AROUND SUNRISE SATURDAY WILL BE IN THE LOWER
  TO MID 30S WITH A WIDESPREAD FROST LIKELY.

* TIMING...TEMPERATURES WILL FIRST DIP INTO THE MID 30S AROUND OR
  SHORTLY AFTER MIDNIGHT...THEN SETTLE NEAR...OR JUST BELOW
  RECORD LOWS FOR THE DATE BETWEEN 5 AND 7 AM SATURDAY.

* IMPACTS...POSSIBLE DAMAGE TO SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD PROTECT SENSITIVE
PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE.

&&

$$

LAMBERT
251 
WWUS71 KCTP 230543
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
143 AM EDT SAT MAY 23 2015


PAZ004>006-010>012-017-018-037-041-042-231200-
/O.CON.KCTP.FZ.W.0003.000000T0000Z-150523T1200Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...
PHILIPSBURG...MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE
143 AM EDT SAT MAY 23 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* TEMPERATURES...LOWS WILL BE IN THE MID AND UPPER 20S.

* TIMING...TEMPERATURES WILL BOTTOM OUT BETWEEN 6 AND 7 AM EDT
  SATURDAY.

* IMPACTS...DAMAGE TO SENSITIVE CROPS AND VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT
SENSITIVE CROPS AND VEGETATION. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

PAZ019-024>028-033-034-045-046-049>053-058-231200-
/O.CON.KCTP.FR.Y.0003.000000T0000Z-150523T1200Z/
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-
BEDFORD-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
INCLUDING THE CITIES OF...STATE COLLEGE...JOHNSTOWN...ALTOONA...
HUNTINGDON...MOUNT UNION...LEWISTOWN...MIFFLINTOWN...SOMERSET...
BEDFORD...LOCK HAVEN...WILLIAMSPORT...LEWISBURG...SELINSGROVE...
DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG...BERWICK...POTTSVILLE
143 AM EDT SAT MAY 23 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* TEMPERATURES...IN THE LOWER TO MID 30S.

* TIMING...LOWS WILL BE NEAR OR JUST BELOW RECORD LOWS FOR TODAY
  AROUND 6 OR 7 AM EDT.

* IMPACTS...POSSIBLE DAMAGE TO SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD PROTECT SENSITIVE
PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE.

&&

$$
942 
WWUS71 KCTP 230847
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
447 AM EDT SAT MAY 23 2015


PAZ004>006-010>012-017-018-037-041-042-231200-
/O.CON.KCTP.FZ.W.0003.000000T0000Z-150523T1200Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...
PHILIPSBURG...MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE
447 AM EDT SAT MAY 23 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* TEMPERATURES...LOWS WILL BE IN THE MID AND UPPER 20S.

* TIMING...TEMPERATURES WILL RISE QUICKLY AFTER SUNRISE.

* IMPACTS...DAMAGE TO SENSITIVE CROPS AND VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT
SENSITIVE CROPS AND VEGETATION. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

PAZ019-024>028-033-034-045-046-049>053-058-231200-
/O.CON.KCTP.FR.Y.0003.000000T0000Z-150523T1200Z/
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-
BEDFORD-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
INCLUDING THE CITIES OF...STATE COLLEGE...JOHNSTOWN...ALTOONA...
HUNTINGDON...MOUNT UNION...LEWISTOWN...MIFFLINTOWN...SOMERSET...
BEDFORD...LOCK HAVEN...WILLIAMSPORT...LEWISBURG...SELINSGROVE...
DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG...BERWICK...POTTSVILLE
447 AM EDT SAT MAY 23 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* TEMPERATURES...IN THE LOWER TO MID 30S.

* TIMING...TEMPERATURES WILL RISE QUICKLY AFTER SUNRISE. 

* IMPACTS...POSSIBLE DAMAGE TO SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD PROTECT SENSITIVE
PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this freeze warning went out at May 22, 1:56 AM EDT, 22 minutes earlier.

Area forecast discussion, May 22, 1:56 AM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
156 AM EDT FRI MAY 22 2015

.SYNOPSIS...
AN UNSEASONABLY COOL WEATHER PATTERN WILL CONTINUE THROUGH THE
END OF THE WEEK WITH A RATHER CHILLY START TO THE WEEKEND. A
GRADUAL WARMING TREND IS FORECAST THROUGH THE EARLY TO MIDDLE PART
OF NEXT WEEK ALONG WITH AN INCREASING RISK FOR SHOWERS AND
THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 7 AM THIS MORNING/...
MIDNIGHT...
CLOUD SHIELD BREAKING UP AND SLIDING TO THE EAST. THERE IS A BACK
EDGE OVER THE WRN HIGHLANDS. WHILE THE BACK EDGE MAY NOT CONTINUE
STEADILY OR COHERENTLY...CLEARING SHOULD OCCUR OVER MOST OF THE
AREA OVERNIGHT. TIMING OF PRECIP ENDING AROUND 06Z STILL LOOKING
GOOD. OB SITES ALL HAVE VERY HIGH CIGS AT THIS TIME...SO ANY
FURTHER RAINFALL WILL MOST LIKELY NOT BE MEASURABLE. FOG WILL TRY
TO FORM OVERR MUCH OF THE AREA BUT DRIER AIR ALREADY UDNER THE
CLOUDS AND EVEN DRIER AIR MOVING IN FROM THE WEST.

PREV...
LARGE SHIELD OF CLOUDS AHEAD OF AN APPROACHING SHORTWAVE AND
ASSOCIATED COLD FRONT DROPPING OUT OF THE GREAT LAKES WILL IMPACT
THE REGION BEFORE DECREASING FROM THE WEST DURING THE OVERNIGHT
HOURS. UNTIL THEN...THIS FEATURE WILL CONTINUE TO DRIVE AN AREA OF
LIGHT RAIN AND DRIZZLE WORKING FROM THE CENTRAL/NORTHERN MTNS AT
03Z TOWARD THE MID SUSQ VALLEY AND NE MTNS OVER THE NEXT COUPLE
OF HOURS. QPF AMOUNTS WILL BE LIGHT. PRECIP WILL COME TO AN END
AROUND 06Z. THE COLD FRONT WILL BEGIN TO ENTER NW MTNS LATE
TONIGHT...WHICH WILL BRING A BIT OF AN INCREASE IN WINDS /ESP ON
THE RIDGETOPS/. TEMPS WILL REMAIN IN THE 50S OVER THE LOWER SUSQ
/SE OF THE RAIN AREA/ INTO EARLY MORNING BEFORE FINALLY JOINING
EVERYONE ELSE IN THE 40S FOR LOW TEMPS.

&&

.SHORT TERM /7 AM THIS MORNING THROUGH SATURDAY NIGHT/...
THE MAIN LARGE SCALE UPPER TROUGH AXIS IS PROGGED TO ROTATE
THROUGH THE ERN GREAT LAKES AND NRN NEW ENGLAND ON FRIDAY WHICH
SHOULD DRIVE A RE-ENFORCING SFC COLD FRONT THROUGH CENTRAL PA.
MODEL CONSENSUS CONTINUES TO SUGGEST ISOLD/WDLY SCT SHOWERS WITH
THE FRONTAL PASSAGE BUT WITH VERY LIMITED MSTR KEPT POPS AOB 20
PCT. MAX TEMPS SHOULD MODERATE SOME BUT STILL AVG BELOW NORMAL
FOR THIS TIME OF YEAR.

BEHIND THE COLD FRONT ACROSS THE REGION...A SPRAWLING AREA OF
HIGH PRESSURE /1030MB+/ WILL BUILD UNDER A DEVELOPING LARGE UPPER
RIDGE OVER THE REGION. A REINFORCING SHOT OF COLDER AIR AHEAD OF
RIDGE AXIS WILL BRING QUITE CHILLY TEMPS FOR SAT MORNING...WHERE A
FREEZE IS LOOKING MORE LIKELY ACROSS MUCH OF THE NORTHERN MTNS. A
/WELL COORDINATED/ FREEZE WATCH REMAINS IN EFFECT THERE...WITH
SCT FROST EXTENDING INTO THE LAUREL HIGHLANDS AND PORTIONS OF THE
CENTRAL MTNS. POTENTIAL FLY IN THE OINTMENT COULD BE THE
WINDS...THOUGH LIGHT...REMAINING JUST HIGH ENOUGH TO KEEP TEMPS
FROM BOTTOMING OUT COMPLETELY.

THE COLD AIR IS QUICKLY REPLACED BY MODERATING TEMPS ON SAT...AS
HIGHS REBOUND INTO THE 60S UNDER FULL SUN. NOT QUITE AS CHILLY FOR
SAT NIGHT WITH LOWS SETTLING BACK INTO THE 40S IN MOST
LOCALES...UPPER 30S POSS IN THE NW MTNS.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
SUNDAY MARKS BEGINNING OF A ROBUST WARM-UP THAT WILL CONTINUE
THROUGH NEXT WEEK. ALL GUIDANCE SIGNALS THIS WARMING TREND...WITH
HIGH CONFIDENCE IN ABOVE NORMAL TEMPERATURES BY MEMORIAL DAY AS
ANOMALOUS 500MB RIDGE BUILDS OVER THE EASTERN U.S.

SOME DIFFERENCES ON PLACEMENT OF A WARM FRONTAL ZONE LIFTING NWD
FROM THE SRN PLAINS/LWR MS VLY WHICH WILL HAVE IMPACTS ON PCPN
RISK EARLY NEXT WEEK...THOUGH BEST DAILY POPS /HIGH CHANCE TO LOW
LIKELY/ WILL BE OVER THE NW WITH CHANCE POPS IN THE SE.

SLOW EVOLVING FLOW PATTERN GRADUALLY TAKES RIDGE AXIS EASTWARD AS
TROUGH OVER THE CENTRAL PORTION OF THE COUNTY WEAKENS...WITH JET
STREAM RETREATING NORTHWARD AND BECOMING MORE ZONAL. THIS WILL
STRETCH A SLOWLY APPROACHING COLD FRONTAL BOUNDARY MORE W-E...AND
LIKELY REMAINING OFF TO OUR NW. WE/LL REMAIN ON THE VERY WARM AND
MUGGY SIDE OF THE FRONT IN A VERY SUMMER-LIKE PATTERN...KEEPING
DAILY SHOWER/TSTM CHANCES IN THE FORECAST. HIGHS FROM MONDAY
ONWARD WILL RANGE FROM THE UPPER 70S NORTH TO THE MID/UPPER 80S
SE...WITH MILD LOWS IN THE 60S TO AROUND 70 IN THE SE.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
DEPARTURE OF LOW PRES OFF THE MID ATLANTIC COAST HAS SHIFTED WIND
TO THE NW...ALLOWING FOR DRIER AIR TO SWEEP INTO THE REGION.
WIDESPREAD VFR CONDS NOTED AT 05Z AND NEAR TERM MDL DATA INDICATES
THERE SHOULD BE ENOUGH OF A BREEZE TO PRECLUDE FOG FORMATION AT
THE CENTRAL PA AIRFIELDS.

A COLD FRONT WILL PUSH SOUTH ACROSS THE REGION BTWN
12Z-20Z...PERHAPS ACCOMPANIED BY AN AFTN -SHRA ARND KJST.
HOWEVER...THE MAIN AVIATION CONCERN TODAY WILL BE THE GUSTY NW
WINDS. BUKFIT SOUNDINGS SUPPORT GUSTS NR 25KTS...WHICH WILL
DIMINISH ARND SUNSET AS HIGH PRESSURE BUILDS IN FROM THE GRT LKS.

OUTLOOK...

SAT-MON...NO SIG WX EXPECTED.

TUE...ISOLD PM TSRA IMPACTS POSSIBLE.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
PAZ004>006-010-011-017-037.

&&

SYNOPSIS...GARTNER/RXR
NEAR TERM...DANGELO/GARTNER/RXR
SHORT TERM...GARTNER/RXR
LONG TERM...RXR/STEINBUGL
AVIATION...FITZGERALD
Hazardous weather outlook, May 22, 2:13 AM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
213 AM EDT FRI MAY 22 2015

PAZ012-018-019-024-025-033-041-042-045-046-049>053-231000-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-
SOMERSET-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
213 AM EDT FRI MAY 22 2015

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ026>028-034>036-056>059-063>066-231000-
HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-PERRY-DAUPHIN-
SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
213 AM EDT FRI MAY 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-010-011-017-037-231000-
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-TIOGA-
213 AM EDT FRI MAY 22 2015

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 2:18 AM EDTFrost AdvisoryCTPBedford, Blair, Cambria, Centre, Clinton, Columbia and 11 more30 hr

Nearby

Freeze Warnings in Pennsylvania, 2015Every freeze warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.